Im taking this for insomnia. so far its giving me 3 hours per night.
hello vhillard. the amitriptyline and I believe every other antidepressant and anxiety medication has given me what I call little electrical zaps in my head. I tried to explain it to my psychiatrist and she was totally puzzled. I assume they don't take the meds that they prescribe. Make sure you continue to take it at the dosage prescribed since most of these meds are suppose to be tapered on and off gradually. if after a week, i'd give my doctor a call. it's a lose lose situation because when you don't take the meds, you feel the zapping effect then too. I never got an explanation about the zapping but upon doing a lot of my own gathering info, I actually believe it's a rewiring of the chemicals in the brain. I sincerely hope you start to feel better. Don't delay too long, make sure you call your doctor, if they're not available to speak, make sure someone gets a message to him/her. Remember, take at the same time daily, make sure you're not on any other med that interacts with the Elavil. I hope you found a little comfort in knowing that you are not alone. I believe we all go through it while the meds are rewiring our brain. Good luck to you and may God bless and keep you safe during this trying time.
It can take 2-3 weeks for you to adjust to this medication, and if you're taking anything else it could confuse the adjustment process. If there is no change after a full 3-weeks report this to your Dr, may be time for a reevaluation. If you are switched, be sure 7-10 days go by before taking the new medication, overlap can be ugly.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Sep 2011 • 1 answer
Posted 9 Mar 2012 • 1 answer
Posted 5 Aug 2012 • 10 answers
Posted 19 Dec 2015 • 1 answer
Posted 15 Dec 2016 • 3 answers